Q. Can my wife use Serrax-D while breastfeeding?

Answered by
Dr. Babu Lal Meena
and medically reviewed by iCliniq medical review team.
Published on Jun 07, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

My wife is 27 years old. Her weight is 60 kg and height is 5'4". She developed a wound on her left thigh a few days back. We ignored it at first. Later, the surrounding area started swelling. Now, the swelling has reached till the lymph nodes. We went to a gynecologist here. She told that lot of infection had developed. The doctor prescribed Taxim-O 200 (Cefixime) to be taken in the morning and night along with Metrogyl 400 (Metronidazole) three tablets a day and Serax-D (Serratiopeptidase and Diclofenac potassium) to be taken in the morning and night. My wife is currently breastfeeding our 5 months old baby. So, we asked the doctor whether those medications are safe during lactation. She told that it is fine. However, based on what I read on the internet the first two tablets are moderately safe during lactation and may not pose any significant risk to the baby, whereas the third one is contraindicated during lactation. As per the doctor, the third medicine is required for her cure and is safe to take. Can you let me know whether the medications are safe to take during lactation? Can my wife continue breastfeeding normally? Our baby does not take powder milk and was vomiting when we tried bottled milk in the past. We need your valuable inputs. My wife does not have any other medical conditions. Our baby was born underweight (2.2 kg) and is currently 5.4 kg. Other than the low weight, she is usually active.

Dr. Babu Lal Meena

Child Health Medical Gastroenterology Paediatrics
#

Hi,

Welcome to icliniq.com.

Your concern is right.

  • The drug Serax-D, a combination of Serratiopeptidase and Diclofenac potassium should not be advised in case of pregnancy or with lactation.
  • Although it does cause problems like diarrhea, bleeding and rash, data is lacking regarding safety in such kids.
  • This may be the personal experience of your gynecologist, as they may not have seen any bad effects and so they are using it. But, according to literature, we should not use it.
  • There is no clear indication of this medicine in your case. Use of antibiotics and analgesics can heal the wound.
  • So, my conclusive advice is to stop Serratiopeptidase and continue the rest of the medicine. Please discuss my opinion with the treating doctor and stop the medicine with consent.
  • A little advice for the baby's weight; breastfeed her until six months of age. Do not use formula feed. After six months, start a cereal-based diet to ensure adequate weight gain.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


My head feels numb after a slip and fall. What should I do?

Query: Hello doctor,I slipped on a wet concrete floor from the rain. I fell flat on my back and then hit the parietal bone part of my head. I now have a bump there. I went to the ER and they did a CT scan. It showed no fractures. She checked my knee reflexes. They were good. But I still have pain in the lo...  Read Full >>


Answer: Hello, Welcome to icliniq.com. I do not think there is anything to worry about if the CT brain is normal. This might just be a simple musculoskeletal pain due to local trauma. I suggest you try tablet Emanzen D (Serratiopeptidase) SOS for pain over the head. Take it with an antacid. This will go...  Read Full

Kindly suggest a permanent cure for piles.

Query: Hello doctor, I am a 30-year-old female suffering from piles. First, it was on and off but now since around a month or so whenever I pass stools it starts paining me and then the pain stays for half a day or so. Then, if I pass stools again the next day, the same thing continues. This is ...  Read Full >>


Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. You will have to follow a few steps for a few weeks. Avoid nonvegetarian foods. Take plenty of vegetables and fresh fruits. Take sitz bath which means put three spoons of common salt in a small tub of water and sit in that tub morning and evening fo...  Read Full

I am having tooth pain because of broken tooth. Please help.

Query: Hello doctor, I am having a lot of pain on my upper right side with a broken tooth. The pain is going up in my face to my head. Could you tell me what I can do? I have been taking Tylenol for pain.  Read Full >>


Answer: Hi, Welcome to icliniq.com. You need not worry. Your chief complaint suggests pain in the upper right back region which is due to a carious tooth (attachment removed to protect patient identity). So as far your emergency is concerned, you are advised to use following medications: Amoxicillin-Clavu...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Child Health Specialist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.